I have been on Paxil for about 10 years. I weined off of it about a month ago and I am having the most severe physical and mental withdrawl symptoms. I don't know what to do. I feel like I am going crazy and physically feel like I have the flu or something. I don't even get out of my house because I feel so horrible all of the time. I am either angry or crying all day. Need some help!!
I have severe withdrawal symptoms after weening off Paxil after 10 years, what should I do?
- 29 May 2011 by rhonda_001
- 5 February 2019 (7 weeks ago)
- paxil, depression, anxiety, obsessive compulsive disorder, panic disorder, social anxiety disorder, generalized anxiety disorder, anxiety and stress
I have to say I think you are having a resurgence of the symptoms for which you went on the Paxil in the first place. A months time is long enough to be over the withdrawals. Please contact the doctor for re evaluation. Sometimes when you take a medication for depression and/or anxiety when you stop taking it the depression and/or anxiety comes back even worse, none the less it will return for some people and you may have to continue on with taking a medication for depression and/or anxiety. I don't know your particular situation but it sounds like you need to be evaluated by a professional. Will you consider it?
I have never ever taken this medication before but with having problems such as you describe one of the things I would do I would get in touch with the doctor who has been prescribing this medication there may be better advice but I feel at this point in time you are having enough trouble until he needs to be the one to give you advice, I am so sorry that you are experiency these problems but the sooner that you contact him then the sooner you may get the advice you need in order to get the help that you need. It is my sincere wish that you do get to improving, please let us know how you are doing
you need to go right back to your dr get back on them but at a low dose,ive been on every antidepressant made and paxil had the worst withdrawls i wanted to die.so i gott back on it and weened down slowly.tell your doc he or she will know how to wean you down right.if you dont do this try to get put on a low dose of ativan,xanax or klonipin just for a short time till you get over it.if you dont do something withdrawl from it can last a while trust me i know and i feel bad for you
First, why do you want off of paxil? Is not working for you? It seems to only be considered horrible to people who want to quit taking it. If you need to quit the drug, talk to your doctor. Ask for the liquid form, that way you can VERY slowly ween off. If it takes a month or so to begin feeling the positive effects initially, plan on micro reductions in dose every month or six weeks. It may take many months, but it will be so slow that your body will stay on track of producing it's own hormones. In time you will be off and feeling fine. I don't think you should just cut the pills into ever smaller pieces. You need to be more precise than that. Good luck and be patient, you will get there.
Hi. Paxil is one of the hardest antidepressants to come off of. I did hear that using prozac can help with the withdrawals. You are not going crazy. Paxil is a long acting antidepressant. In other words it takes time to build up in your system (about 3 days). If you are sick you can't just take a paxil and feel better. It will take about 3 days to feel normal again. It's a nightmare and I am on the lowest dose of paxil because I can't get off of it. I need to find the site where it tells all about how hard paxil is to come off of. I will look for it and reply again. Also, if you google paxil withdrawal you might be able to find some information. Hope this helps. TC. Larsy
I was switched to paxil/paroxatiene about 15 yrs ago (?) My dr.won't see me until I pay balance I owe, 50 bucks or something, I can't pay at this time and my previous prescription expired. I was cutting them in half, they were 40 mg, planning for when they were gone. I've been withoUT for several days and my symptoms include: crying all the time, head ache, vertigo, sweat ing ,nausea, dizziness, and it is interfering with my preformance at work, I run large plastic injection molding presses, and driving my car. My dreams have been disturbing and I can remember them. I've been tempted to go to the ER but I can't pay and no insurance.
I can't go on like this much longer..I'm thinking about following thru the withdrawal and staying off antidepressants but I was diagnosed with severe depression and panic disorder and am afraid of the panic attacks returning ,they were pretty bad,I take buspirone now rather than xanax and have some refills left of those. I need to know how much longer, ball parkish, I will be unsafe at work and driving my car..I feel so BAD and can't stop bursting into tears all the time. I could use some helpful responses as well. I wish you well, and hope you can get back to feeling better very soon, julie
Hello... I am in day 37 of total withdrawal from Paxil after taking it for 11 years... 60 mg... And tapered for 6 months . This is my second day ONLY of my symptoms decreasing. It has been the closest to insanity I have ever been. And the hardest physical symptoms I have ever had. It is the drug inspite of the fact that I have had Drs tell me that after such a long period of time since my last pill. All I can say is... Hang in there... Those symptoms will improve and tell as many people as you can about your experience. These drugs are very very serious and people have a right to know about withdrawal.
I am not rhonda!!!
Please someone help. I'm day 5/6. Paxil had stopped working and my doctor just kept increasing my dosage higher and higher. I started having really bad side effects from the higher dosage. And decided that I just couldn't have the side effects of the medicine wasn't even going to work. For about a week I went onto the lower dose. And I stop taking everything together five or six days ago. Don't ask me why did it this way I've never experienced a bad reaction from coming off of anything in my whole life. But now I am unable to work I am sick I have every side effect known in lifted and I am in desperate search of help. Does anybody have anything that I can take to help me get through this hell.
Hey, I'm so sorry you are going through this. It isn't an enjoyable feeling. I have been on paxil for 6 years and 4 days ago I ran out and couldn't get an appointment at the dr so for some reason I took that as a sign and just decided not to get anymore. This is my forth day off paxil and I am having random withdrawals. I have numbness and tingling in my face and arms, nausea, a little dizziness. Very emotional. Mainly crying because the withdrawals are horrible. I'm still working and anxious that people around me can notice how crazy I am feeling. I have a little bit of slurred speech at times, insane dreams, insomnia last night and it can be slightly difficult to breathe at times. Sounds so delightful doesn't it. I'm hoping by staying healthy and keeping hydrated the withdrawals will subside. I don't know.
Its nice to read your status and no I'm not alone. Thanks for posting :) my advice is to stay as healthy as you can eating the right foods and engaging in some exerise. I notice when I'm doing something I enjoy a forget about it for a moment. The withdrawals come in waves. I hope you have a councillor in place to support you through this.
I am currently going off Paxil as well and the only thing that has really helped with the withdrawal symptoms has been plexus products. The probiotics and slim drinks have been a life saver. Let me know if you are interested in learning about them.
Are you still on Paxil?
Hi, I tried getting off Paxil 2x. I’ve been on it for about 20 yrs. but I couldn’t get off of it. Very bad withdrawal symptoms.
I’m interested in knowing more about the probiotics that helped. Maybe that will work.
I got put on 10mg of Paxil for anxiety... I started this last July... I went off last week because I gained 35 pounds in 3 months, also my Dr told me to stop. I start Prozac tomorrow... I do have some dizzyness and fatigue... feel dizzy standing up and walking around. Are these some side effects of withdrawals?
I’m so sorry you are going through this. I wouldn’t wish it on my worst enemy. Having gone theough it myself my advice is to just tough it out. I missed work and was so very sick. But it gets better. Just hang in there. One hour at a time. Sleep as much as possible. Hugs.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Nov 2016 • 6 answers
Updated 26 Jan 2011 • 4 answers
I have taken Paxil for about 15 years due to panic attacks and generalized anxiety disorder. It sav?
Updated 17 Jan 2017 • 2 answers
Updated 31 Aug 2018 • 9 answers
Updated 2 Nov 2018 • 1 answer